If you are taking Trilafon and breastfeeding at the same time, it is important to know that the medication passes through breast milk. Because Trilafon can cause serious side effects, you should talk to your healthcare provider about the risks and benefits of using the drug while breastfeeding. If your healthcare provider recommends taking Trilafon while breastfeeding, watch for any side effects in your child.
An Overview of Trilafon and Breastfeeding
Trilafon® (perphenazine) is passed through breast milk. It is an antipsychotic medication that can cause serious side effects. Therefore, if you are breastfeeding or thinking of breastfeeding and have been prescribed Trilafon, make sure to let your healthcare provider know.
Trilafon and Breastfeeding: What Does the Research Say?
Research suggests that Trilafon passes through breast milk in humans. However, the full risks of using the drug while breastfeeding are not known. If your healthcare provider recommends taking Trilafon while breastfeeding, be sure to watch for any side effects in your child.
Talking With Your Healthcare Provider About Trilafon and Breastfeeding
You should talk with your healthcare provider about Trilafon and breastfeeding. Everyone's situation is different, and your healthcare provider understands your situation best. After considering what you want and expect (as well as your current health situation), you and your healthcare provider can make a shared decision about Trilafon and breastfeeding that is right for you.
Written by/reviewed by: Kristi Monson, PharmD;Arthur Schoenstadt, MD
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind.
Site users seeking medical advice about their specific situation should consult with their own physician. Click